My uncle just turned 60 years old and a doctor recently diagnosed him with RLS. But, the symptoms just don't seem to fit the typical pattern.
For the past 9 - 12 months, he has had symptoms of "burning feet" and shaking of the lower extremties. The symptoms are worse during the day, but seem to get better when he lays in bed (symptoms alleviate during the night).
He has seen several doctors who have ruled out: athlete's foot, diabetes, Parkinson's Disease ...
1) First doctor thought the burning feet was due to Athlete's foot and prescribed all types of creams, none of which helped:
Thank you for your question. Although without being able to examine you I can not offer you the specific advice on diagnosis and treatment that you need, but I would try to provide you some relevant information about your health concern.
Usually cause of RLS is unknown but few medications including lithium, antidepressants and beta-blockers can trigger the symptoms. However, it is essential that you consult your treating doctor before decreasing or stopping the recommended dose. Other reasons of RLS could be rheumatoid arthritis, kidney failure, diabetes or any underlying heart disorder. The leg pain of RLS typically eases with movement of the legs and becomes more evident at rest. Therefore, medicine dosage is usually prescribed before going to bed. Though there is no permanent cure of RLS, it is advisable that you take regular & sound sleep to get relief from your symptoms. Supplements of iron/vitamin deficiency certainly help in elderly patients with RLS to ease out symptoms. Other medications such as levodopa, bromocriptine, oxycodone may be tried to provide some relive in your symptoms. If your previous medicines are causing RLS, then they can be stopped or reducing the doses after consulting your treating doctor may help to control symptoms. Hope this information proves helpful to you. Take Care & Regards!!!
The neruologsit told my uncles to stop taking the RLS meds since they were not helping (or making things worse). So, now he is not taking any meds ... but, both legs still have tremors and both feet still burn like they are on fire.
He does not have RLS symptoms like urge to move, etc.
Thank you for your question. Usually, it takes some time to resolve the symptoms completely after discontinuing medicines. Additionally, it will be essential that he consults his treating neurologist to evaluate the possibilities of pinched nerve in the region that may be the cause of persistent burning sensations. Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.